Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 15, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 22, 2014, 3:53 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 3:53 PM EDT (19:53 UTC)
- Expired
- May 22, 2014, 5:00 PM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, York County, PA
The radar
The Dover AFB radar (KDOX), 131 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:10 PM EDT | HAIL 1 | Hallam, PA | |
| May 22, 4:20 PM EDT | HAIL 1 | Airville, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
759
WUUS51 KCTP 221953
SVRCTP
PAC071-133-222100-
/O.NEW.KCTP.SV.W.0015.140522T1953Z-140522T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 500 PM EDT
* AT 352 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SAFE HARBOR...AND MOVING
SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLUMBIA...MILLERSVILLE...WILLOW STREET...STONYBROOK-WILSHIRE...
MOUNTVILLE...HALLAM...MARIETTA...QUARRYVILLE...WRIGHTSVILLE...
DELTA...WAKEFIELD...YORKANA...SAFE HARBOR...SHENKS FERRY...
HOLTWOOD...SMITHVILLE...BROGUE...SUNNYBURN...SUSQUEHANNA TRAILS AND
CONESTOGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 3998 7664 4009 7650 3988 7599 3985 7602
3983 7602 3982 7604 3979 7604 3974 7610
3974 7612 3972 7612 3972 7635
TIME...MOT...LOC 1952Z 309DEG 33KT 3996 7646
$$
GARTNER3 follow-up statements
734
WWUS51 KCTP 222021
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT THU MAY 22 2014
PAC071-133-222100-
/O.CON.KCTP.SV.W.0015.000000T0000Z-140522T2100Z/
LANCASTER PA-YORK PA-
421 PM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN LANCASTER AND SOUTHEASTERN YORK COUNTIES...
AT 420 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
HAIL UP TO 1.5 INCHES IN DIAMETER OVER EAST YORK. THE STORM IS
NOW NEAR SMITHVILLE...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...MILLERSVILLE...WILLOW STREET...MOUNTVILLE...QUARRYVILLE...
DELTA...WAKEFIELD...SAFE HARBOR...SHENKS FERRY...HOLTWOOD...
SMITHVILLE...BROGUE...SUNNYBURN...SUSQUEHANNA TRAILS...CONESTOGA...
EAST PROSPECT...WASHINGTON BORO...KIRKWOOD...LITTLE BRITAIN AND
REFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3995 7658 4006 7644 3988 7599 3985 7602
3983 7602 3982 7604 3979 7604 3974 7610
3974 7612 3972 7612 3972 7635
TIME...MOT...LOC 2020Z 299DEG 27KT 3988 7624
$$
LA CORTE365
WWUS51 KCTP 222037
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT THU MAY 22 2014
PAC071-133-222100-
/O.CON.KCTP.SV.W.0015.000000T0000Z-140522T2100Z/
LANCASTER PA-YORK PA-
437 PM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN LANCASTER AND SOUTHEASTERN YORK COUNTIES...
AT 436 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR
WAKEFIELD...MOVING SOUTHEAST AT 25 MPH.
THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL NEAR THE CITY OF
YORK.
LOCATIONS IMPACTED INCLUDE...
MILLERSVILLE...WILLOW STREET...QUARRYVILLE...DELTA...WAKEFIELD...
BROGUE...SUNNYBURN...SAFE HARBOR...SHENKS FERRY...HOLTWOOD...
SMITHVILLE...SUSQUEHANNA TRAILS...CONESTOGA...KIRKWOOD...LITTLE
BRITAIN...REFTON...BUCK...AIRVILLE...RAWLINSVILLE AND PEACH BOTTOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3990 7652 4002 7635 3988 7599 3985 7602
3983 7602 3982 7604 3979 7604 3974 7610
3974 7612 3972 7612 3972 7635
TIME...MOT...LOC 2036Z 311DEG 24KT 3978 7623
$$
LA CORTE238
WWUS51 KCTP 222051
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EDT THU MAY 22 2014
PAC071-133-222101-
/O.EXP.KCTP.SV.W.0015.000000T0000Z-140522T2100Z/
LANCASTER PA-YORK PA-
451 PM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LANCASTER AND
SOUTHEASTERN YORK COUNTIES WILL EXPIRE AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3990 7652 4002 7635 3988 7599 3985 7602
3983 7602 3982 7604 3979 7604 3974 7610
3974 7612 3972 7612 3972 7635
TIME...MOT...LOC 2049Z 309DEG 33KT 3978 7623
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:20 PM EDT, 33 minutes earlier.
Area forecast discussion, May 22, 3:20 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 PM EDT THU MAY 22 2014 .SYNOPSIS... A WARM FRONT WILL DRIFT SLOWLY EAST ACROSS THE SUSQUEHANNA VALLEY THIS AFTERNOON...SEVERAL HOURS PRIOR TO A COLD FRONT PUSHING SOUTHEAST ACROSS THE STATE. THESE TWO WEATHER FEATURES WILL SUPPORT CLUSTERS OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHEAST HALF OF THE STATE THIS AFTERNOON. FRIDAY STILL LOOKS UNSETTLED AS A STRONG UPPER AIR DISTURBANCE ROLLS THROUGH AND TOUCHES OFF SHOWERS. THE EXTENDED FORECAST IS FOR A GRADUAL WARMING TREND BEGINNING THIS WEEKEND...DESPITE SOME SHOWERS LINGERING SATURDAY IN THE POST- FRONTAL NORTHWEST FLOW. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SFC WARM FRONT EXTENDED FROM THE POCONOS...SOUTH TO NEAR KLNS AT 1845Z...WHILE A COLD FRONT WILL DRIFT SLOWLY SE FROM THE ALLEGHENIES OF NORTHERN AND WESTERN PENN. THE AIRMASS IN THE WARM SECTOR IS QUITE UNSTABLE WITH MU CAPES AOA 2000 J/KG ACROSS THE MIDDLE AND LOWER SUSQ VALLEY... HELPING TO JUICE UP NUMEROUS TSRA /SOME WITH SUPERCELL CHARACTERISTICS/ ACROSS. A BLEND OF THE 06/12Z OPERATIONAL GUIDANCE LINES UP NICELY WITH WHERE THE CURRENT CONVECTION IS LOCATED /AT THE JUXTAPOSITION OF A DISTINCT 850 MB THETA-E RIDGE...THE SFC WARM FRONT...AND THE NOSE OF A 90KT UPPER LEVEL WNWRLY JET/. LATEST RAP AND NAM SHOWS A SMALL BULLSEYE OF EHI AOA 1.5 M2/S2 INVOF KSEG AND POINTS TO THE EAST WILL SUPPORT THE BEST POTENTIAL FOR LOCALIZED SVR TSRA WITH POSSIBLE MESOS AS THE CELLS HEAD SE AND INTO THE BETTER LLVL SHEAR AND INSTABILITY ACROSS THE MIDDLE SUSQ VALLEY AND SRN POCONOS. SVR TSRA WATCH NO. 172 IN EFFECT FOR OUR FAR ERN ZONES...AND RUNS TIL 8 PM EDT. SFC DEWPOINTS SHOULD START TO SLOWLY DROP ACROSS THE CENTRAL MTNS AND ALLEGHENY PLATEAU /EVEN PRIOR TO THE MID TO LATE AFTERNOON CFROPA /AS A MEAN LLVL WESTERLY WIND FRESHENS...AND THE THETA-E RIDGE IN THE BOUNDARY LAYER SHIFTS EAST TO THE SUSQ VALLEY/. A MORE DISTINCT DROP IN SFC DEWPOINT TO THE UPPER 40S WILL OCCUR IN THE WAKE OF THE CFROPA. TEMPS WILL BE NEAR NORMAL THIS AFTERNOON...TOPPING OUT CLOSE TO 80F THROUGHOUT THE LOWER SUSQ VALLEY. HOWEVER...TEMPS WILL LEVEL OFF IN THE NW...THEN EVEN DIP A FEW TO SVRL DEG F THROUGH THE AFTERNOON HOURS AS THE DRIER/COOLER AIR MOVES IN BEHIND THE COLD FRONT. 8H TEMPS FALL 8C THROUGH THE DAY OVER THE NWRN COS. ONCE THE SHOWERS/STORMS IN THE EAST PUSH OUT OF THE AREA IN THE EVENING...THE REST OF THE NIGHT SHOULD BE UNEVENTFUL WITH DRY AIR AND SUBSIDENCE TAKING OVER. MINS MAY WELL BE CLOSE TO 40F IN BFD FRI AM. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... CLOUDS AND SHOWERS WILL LIKELY MOVE BACK IN QUICKLY FROM THE NW DURING LATE MORNING-EARLY AFTN DUE TO THE FAST APPROACH OF A VERY STRONG TROUGH ALOFT. WHILE IT DOES NOT DEEPEN AS IT MOVES OVERHEAD...THE 5H HEIGHTS FALL 10DAM. WILL CONTINUE TO PLACE THE HIGHEST POPS IN THE EAST...BUT THE MOUNTAINS ALWAYS GIVE A LITTLE BOOST OF LIFT IN THE ALREADY-FAVORABLE STEEP LAPSE RATES. THEREFORE...WILL NOT DROP POPS FROM ANY LOCATION ON FRI AFTN. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AN UPPER-LEVEL TROUGH CROSSING THE INTERIOR NORTHEAST AND NORTHERN MID-ATLANTIC STATES WILL LINGER ALONG/OFFSHORE THE EASTERN SEABOARD THRU SATURDAY. THE UPPER LEVEL TROUGHING AND RELATIVELY COOL CYCLONIC FLOW ALOFT WILL BE REPLACED BY RISING HEIGHTS EXPANDING NNEWD IN ADVANCE OF A HIGH-LEVEL RIDGE MIGRATING EWD ACROSS THE SOUTH-CENTRAL U.S. THE UPPER RIDGE IS FORECAST TO FLATTEN INTO THE MIDDLE OF NEXT WEEK IN ASSOCIATION WITH SHORTWAVE ENERGY MOVING THROUGH SOUTHEASTERN CANADA. THE MODELS GENERALLY AGREE ON THE ABOVE MENTIONED LARGE SCALE PATTERN EVOLUTION...WITH NOTEWORTHY DIFFERENCES CREEPING INTO DETERMINISTIC SOLUTIONS IN THE OUTER PERIODS. SPECIFICALLY...THE 21/12Z OPRNL GFS IS MUCH MORE AGGRESSIVE IN LOWERING HEIGHTS OVER THE NORTHEAST/NEW ENGLAND STATES BY NEXT WED/THU...WHICH RESULTS IN A SIGNIFICANT SPREAD IN MEDIUM RANGE X/N GFS AND ECMWF BASED MOS TEMPERATURE GUIDANCE. A MID-LEVEL ANTICYCLONE BUILDING NORTH/EAST FROM THE LWR MS VLY WILL FAVOR A MORE TYPICAL EARLY-SUMMER PATTERN WITH STRONG SIGNALS FOR AN UPWARD TEMPERATURE AND HUMIDITY TREND FROM MEMORIAL DAY INTO THE MIDDLE OF NEXT WEEK. THE POTENTIAL FLY IN THE OINTMENT MIGHT BE ANY RING OF FIRE CONVECTION THAT COULD THWART THE PROJECTED WARMING TREND. IN GENERAL EXPECT A BETTER CHANCE FOR SHOWERS AND AFTN TSTMS INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... NUMEROUS SHOWERS AND LOCALIZED STG TO SVR TSRA WILL CONTINUE TO TRACK SE ACROSS THE MID AND LOWER SUSQ VALLEY /AND PTS EAST/ LATE THIS AFTERNOON AND WILL LEAD TO BRIEFLY REDUCED VSBYS AND CIGS /MAINLY MVFR/ ACROSS THE EASTERN HALF OF PENN. ELSEWHERE...MOST OF CENTRAL AND WESTERN PENN AIRFIELDS WILL STAY VFR FOR THE REST OF THE DAY /WITHIN THE WARM SECTOR BETWEEN AN APPROACHING COLD FRONT...AND THE AFOREMENTIONED WARM FRONT IN THE FAR EAST/. STRATOCU ASSOC WITH A POOL OF COLD AIR ALOFT WILL LIKELY WORK INTO THE NW MTNS TONIGHT. COOLING/MOISTENING BLYR...COMBINED WITH UPSLOPE FLOW...WILL LIKELY CAUSE CIGS TO FALL TO MVFR LATE TONIGHT AT KBFD. VFR TO OCNL MVFR BKN-OVC STRATOCU DECK WITH SPREAD ACROSS AT LEAST THE CENTRAL AND NRN PARTS OF PENN BY LATE FRI MORNING WITH SCATTERED-NUMEROUS SHOWERS DEVELOPING AS A POTENT UPPER LEVEL TROUGH APPROACHES FROM THE GLAKES REGION. .OUTLOOK... SAT...AM LOW CIGS POSS W MTNS. SUN...PATCHY AM FOG POSSIBLE. MON...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT/DANGELO LONG TERM...STEINBUGL AVIATION...LAMBERT
Hazardous weather outlook, May 22, 12:41 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1241 PM EDT THU MAY 22 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-045-046-049-050-056- 063-064-231645- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY-CUMBERLAND- ADAMS- 1241 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ042-051>053-057>059-065-066-231645- SULLIVAN-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON- YORK-LANCASTER- 1241 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 22, 3:13 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL LAPORTE 41.42N 76.49W
05/22/2014 E0.88 INCH SULLIVAN PA SOCIAL MEDIA
&&
EVENT NUMBER CTP1400062
COLBERTSpecial weather statement, May 22, 3:26 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 PM EDT THU MAY 22 2014 PAZ065-222000- YORK PA- 326 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM IS AFFECTING THE AREA... AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HANOVER AND PARKVILLE...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... NEW FREEDOM...SHREWSBURY...GLEN ROCK AND RAILROAD AROUND 340 PM EDT. STEWARTSTOWN AND CROSS ROADS AROUND 350 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GLENVILLE. THIS INCLUDES INTERSTATE 83 BETWEEN MILE MARKERS 0 AND 6. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA. LAT...LON 3982 7699 3982 7649 3972 7650 3972 7699 TIME...MOT...LOC 1925Z 273DEG 34KT 3976 7688 GARTNER/LACORTE
Local storm report, May 22, 3:35 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 NNE MECHANICSVILLE 41.01N 76.56W
05/22/2014 M1.75 INCH COLUMBIA PA SOCIAL MEDIA
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER CTP1400061
STEINBUGLLocal storm report, May 22, 3:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL AUBURN 40.60N 76.10W
05/22/2014 E0.88 INCH SCHUYLKILL PA PUBLIC
&&
EVENT NUMBER CTP1400063
STEINBUGLSpecial weather statement, May 22, 3:44 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT THU MAY 22 2014
PAZ057-065-066-222015-
DAUPHIN PA-YORK PA-LANCASTER PA-
344 PM EDT THU MAY 22 2014
...STRONG THUNDERSTORMS AFFECTING THE AREA...
AT 341 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM NEAR WRIGHTSVILLE AND HALLAM TO NEAR YORK HAVEN
...MOVING SOUTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. PEA SIZED HAIL HAS ALREADY BEEN REPORTED.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SHENKS FERRY...BROGUE AND SAFE HARBOR AROUND 400 PM EDT.
DELTA...HOLTWOOD AND SUNNYBURN AROUND 410 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PENN STATE YORK...EAST
PROSPECT...NEWBERRYTOWN...GORDONVILLE...FRANKLIN AND MARSHALL
COLLEGE...AIRVILLE...LAMPETER...SMOKETOWN...CONESTOGA AND DUTCH
WONDERLAND.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 250 AND 258.
INTERSTATE 83 BETWEEN MILE MARKERS 16 AND 33.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA.
LAT...LON 4008 7690 4025 7669 3998 7598 3995 7600
3988 7599 3985 7602 3979 7604 3972 7611
3974 7612 3972 7614 3972 7642
TIME...MOT...LOC 1941Z 317DEG 36KT 4000 7658
GARTNERLocal storm report, May 22, 3:52 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
352 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL WRIGHTSVILLE 40.02N 76.53W
05/22/2014 E0.88 INCH YORK PA BROADCAST MEDIA
LASTED 2 MINUTES
&&
EVENT NUMBER CTP1400064
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 11:11 PM EDT | Special Weather Statement | CTP | Warren | 34 min |
| May 21, 11:18 PM EDT | Special Weather Statement | CTP | Potter | 27 min |
| May 21, 11:43 PM EDT | Special Weather Statement | CTP | Clinton | 47 min |
| May 21, 11:46 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 29 min |
| May 21, 11:51 PM EDT | Special Weather Statement | CTP | Warren | 39 min |
| May 22, 12:09 AM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter | 51 min |
| May 22, 12:57 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Montour, Northumberland, Union | 63 min |
| May 22, 1:51 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 24 min |
| May 22, 2:09 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 36 min |
| May 22, 2:42 AM EDT | Special Weather Statement | CTP | Schuylkill | 33 min |
| May 22, 3:22 AM EDT | Special Weather Statement | CTP | Fulton | 38 min |
| May 22, 5:39 AM EDT | Special Weather Statement | CTP | Schuylkill | 51 min |
| May 22, 7:16 AM EDT | Special Weather Statement | CTP | Sullivan | 29 min |
| May 22, 12:36 PM EDT | Special Weather Statement | CTP | Tioga | 54 min |
| May 22, 1:08 PM EDT | Special Weather Statement | CTP | Sullivan | 82 min |
| May 22, 1:53 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland | 67 min |
| May 22, 1:59 PM EDT | Special Weather Statement | CTP | Schuylkill | 61 min |
| May 22, 2:08 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 37 min |
| May 22, 2:28 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland | 2 hr |
| May 22, 2:28 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 32 min |
| May 22, 2:36 PM EDT | Tornado Warning | CTP | Columbia, Montour, Northumberland | 24 min |
| May 22, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 63 min |
| May 22, 3:26 PM EDT | Special Weather Statement | CTP | York | 34 min |
| May 22, 3:44 PM EDT | Special Weather Statement | CTP | Lancaster | 31 min |
| May 22, 5:33 PM EDT | Special Weather Statement | CTP | York | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.